Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 73, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 8, 2025, 3:49 PM CDT for Marinette County, Wisconsin. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2025, 3:49 PM CDT (20:49 UTC)
- Expired
- Jul 8, 2025, 4:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Marinette County, WI
The radar
The Green Bay radar (KGRB), 112 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 3:55 PM CDT | TSTM WND DMG | Pembine, WI | Delayed report. Multiple trees downed in Pembine from storms on Tuesday afternoon. Via Social Media. |
| Jul 8, 4:05 PM CDT | HAIL 1 | 3 E Pembine, WI | Report from mPING: Quarter (1.00 in.). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.8 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1065 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
943
WUUS53 KGRB 082049
SVRGRB
WIC075-082130-
/O.NEW.KGRB.SV.W.0073.250708T2049Z-250708T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
349 PM CDT Tue Jul 8 2025
The National Weather Service in Green Bay has issued a
* Severe Thunderstorm Warning for...
Northern Marinette County in northeastern Wisconsin...
* Until 430 PM CDT.
* At 349 PM CDT, a severe thunderstorm was located over Pembine, or
12 miles south of Iron Mountain, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Pembine around 355 PM CDT.
Other locations impacted by this severe thunderstorm include
Cedarville, Miscauno Island, Kremlin, Amberg, and Beecher.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4526 8786 4567 8815 4571 8793 4570 8780
4568 8778 4566 8783 4560 8777 4556 8779
4556 8783 4554 8780 4550 8779 4544 8786
4540 8785 4536 8789 4537 8787 4534 8785
4535 8783 4535 8776
TIME...MOT...LOC 2049Z 314DEG 32KT 4565 8803
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JLA2 follow-up statements
477
WWUS53 KGRB 082100
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
400 PM CDT Tue Jul 8 2025
WIC075-082130-
/O.CON.KGRB.SV.W.0073.000000T0000Z-250708T2130Z/
Marinette WI-
400 PM CDT Tue Jul 8 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHERN MARINETTE COUNTY...
At 359 PM CDT, a severe thunderstorm was located near Pembine, or 17
miles south of Iron Mountain, moving southeast at 30 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northern Marinette County, including the following locations...
Cedarville, Miscauno Island, Kremlin, Amberg, and Beecher.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
&&
LAT...LON 4569 8778 4568 8778 4566 8783 4560 8777
4556 8779 4556 8783 4554 8780 4550 8779
4544 8786 4540 8785 4536 8789 4537 8787
4534 8785 4535 8783 4535 8776 4526 8786
4567 8815 4571 8793 4570 8780
TIME...MOT...LOC 2059Z 323DEG 28KT 4558 8800
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JLA451
WWUS53 KGRB 082125
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
425 PM CDT Tue Jul 8 2025
WIC075-082133-
/O.EXP.KGRB.SV.W.0073.000000T0000Z-250708T2130Z/
Marinette WI-
425 PM CDT Tue Jul 8 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MARINETTE COUNTY WILL
EXPIRE AT 430 PM CDT...
The storm which prompted the warning has weakened and will be
exiting the warned area into Michigan around 430 PM. Therefore, the
warning will be allowed to expire. However, small hail and gusty
winds are still possible with western edge of this thunderstorm.
&&
LAT...LON 4569 8778 4568 8778 4566 8783 4560 8777
4556 8779 4556 8783 4554 8780 4550 8779
4544 8786 4540 8785 4536 8789 4537 8787
4534 8785 4535 8783 4535 8776 4526 8786
4567 8815 4571 8793 4570 8780
TIME...MOT...LOC 2123Z 329DEG 29KT 4550 8778
$$
JLAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:13 PM CDT, 1 hour 36 minutes earlier. Its key messages:
- Scattered storms will gradually diminish this evening. Isolated hail up to 1" or gusty winds could occur, mainly across far northeast Wisconsin.
- Additional showers/storms likely (60-80% chance) late Friday into Saturday. Confidence in severe storms is low, but locally heavy rain may occur.
Area forecast discussion, Jul 8, 2:13 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 213 PM CDT Tue Jul 8 2025 .KEY MESSAGES... - Scattered storms will gradually diminish this evening. Isolated hail up to 1" or gusty winds could occur, mainly across far northeast Wisconsin. - Additional showers/storms likely (60-80% chance) late Friday into Saturday. Confidence in severe storms is low, but locally heavy rain may occur. && .DISCUSSION... Issued at 213 PM CDT Tue Jul 8 2025 Scattered Storms Through This Evening... Broad mid-level trough will pass across the northern Great Lakes this afternoon into early evening. Overall, limited synoptic forcing and modest low-level convergence should tend to keep convection isolated to scattered and fairly disorganized, with the higher chances along the WI/MI border. Mid-level lapse rates should be rather weak, but RAP/SPC mesoanalysis suggest MLCAPE reaching 1000-1500 J/kg across eastern Wisconsin this afternoon. With 30-40 kts of effective bulk shear, hail or gusty winds could not be ruled out with any more persistent cores, especially across far northeast Wisconsin where temps aloft are cooler and forcing from the shortwave may be a bit stronger, but the overall threat looks quite limited. SPC did add a marginal (level 1 of 5) risk for severe storms for a small area of northeast Wisconsin to account for this risk. Storms may persist into the evening before diminishing as instability wanes. Mid Week into Early Next Week... Surface ridging will provide dry weather for the mid-week period. The next period of focus for more impactful weather comes Friday into Saturday as a shortwave trough emerging from the central Rockies interacts with a broader trough approaching from the northern plains. Rich moisture will be advected northward in advance of this system with precipitable water values forecast to exceed the 90th percentile relative to climo, based on the NAEFS. Although synoptic and mesoscale details remain unclear, the environment would support the potential for locally heavy rainfall. Right now, the NBM shows the footprint of highest probabilities for at least 1" of rain during this time (30-50%) across parts of Minnesota and western Wisconsin. The degree of destabilization remains unclear on Friday, and with relatively weak deep layer wind shear expected, the overall severe weather threat looks rather low for now, with the various machine-learning outputs showing general 5-15% probabilities for severe weather across the area on Friday. The timing of the wave could impact rain/storm chances heading through Saturday. Otherwise, a typical mid-July weather pattern will continue late this weekend into early next week with quasi-zonal flow across the northern tier of states and any showers/storms tied to lower predictability shortwave troughs. No clear precipitation signal is evident at this time. Temps generally look seasonable over the next week with a slow climb for mid to late week along with increasing humidity levels late this week. && .AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/... Issued at 1159 AM CDT Tue Jul 8 2025 Scattered storms (30-60% chance) will develop by mid-afternoon before weakening in the evening. Some uncertainty in coverage exists, although the highest chances appear to be focused across far northeast Wisconsin. Updates likely will be needed, based on afternoon trends. Otherwise, a weak front will slide through this afternoon and evening with winds becoming light overnight. As low-level flow shifts northerly overnight, some guidance suggests MVFR/IFR stratus developing for a period overnight into Wednesday morning, so have trended that direction for this issuance. && .GRB WATCHES/WARNINGS/ADVISORIES... WI...None. MARINE...None. && DISCUSSION...JM AVIATION...JM
Hazardous weather outlook, Jul 8, 2:08 PM CDT, 1 hour 41 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 208 PM CDT Tue Jul 8 2025 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-091915- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 208 PM CDT Tue Jul 8 2025 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Scattered thunderstorms are possible through the evening. Organized severe storms are not expected, but isolated hail or gusty winds are possible, mainly across far northeast Wisconsin. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Additional thunderstorm chances return Friday into Saturday. Locally heavy rainfall is possible Friday afternoon and Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be needed tonight. LMZ521-522-541>543-091915- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 208 PM CDT Tue Jul 8 2025 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Scattered thunderstorms will diminish through the evening. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday There is a chance of thunderstorms Friday night into Saturday.
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 2:40 PM CDT | Severe Thunderstorm Warning | GRB | Florence | 50 min |
| Jul 8, 3:28 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Marinette | 46 min |
| Jul 8, 4:34 PM CDT | Severe Thunderstorm Warning | GRB | Marinette, Menominee, Oconto | 56 min |
| Jul 8, 4:47 PM CDT | Special Weather Statement | GRB | Outagamie | 58 min |
| Jul 8, 4:51 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 9 min |
| Jul 8, 5:10 PM CDT | Special Marine Warning | GRB | 65 min | |
| Jul 8, 5:32 PM CDT | Special Weather Statement | GRB | Oconto | 43 min |
| Jul 8, 5:33 PM CDT | Special Weather Statement | GRB | Outagamie | 27 min |
| Jul 8, 5:38 PM CDT | Special Marine Warning | GRB | 66 min | |
| Jul 8, 5:52 PM CDT | Special Weather Statement | GRB | Door, Kewaunee | 68 min |
| Jul 8, 6:06 PM CDT | Severe Thunderstorm Warning | GRB | Door, Kewaunee | 39 min |
| Jul 8, 6:08 PM CDT | Special Weather Statement | GRB | Calumet | 37 min |
| Jul 8, 6:23 PM CDT | Special Marine Warning | GRB | 67 min | |
| Jul 8, 6:31 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Manitowoc | 48 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.